MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3 FOOTSWITCH EA; ARTHROSCOPE

DEPUY MITEK LLC US VAPR3 FOOTSWITCH EA; ARTHROSCOPE
Catalog Number 225023
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during a surgical procedure it was observed that when the vapr3 footswitch ea device was removed out of the box it was noted that it was not functioning properly ¿ the ablation pedal was working, however, the coagulation pedal was non-functional.There was no reports of delay in the procedure reported.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: device investigation: the product was returned to depuy synthes for evaluation.Visual inspection of the returned video found that the blue pedal is being activated, however the device is not functioning.Manufacturing investigation results for vapr3 footswitch *ea: during the investigation it was found that no activation occurred when the blue coagulation pedal was pressed.After inspecting the internal components, it was found that the microswitch spring contained within the blue coagulate pedal seems to be incorrectly formed or positioned thereby preventing operation of the coagulation function.It could be seen that the microswitch operating spring was almost flat against the microswitch which prevents the top cover from operating the microswitch.The microswitch itself successfully activated the generator on blue pedal when the switch was pressed.The microswitch is a subcomponent of the foot pedal, supplied to atl uk.An nc was opened to track this failure with the supplier.A deeper investigation will be performed under this action.The overall complaint was confirmed as the observed condition of the vapr3 footswitch *ea would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to manufacturing.This product issue will be addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Video investigation: visual inspection of the returned video found that the blue pedal is being activated, however the device is not functioning.Manufacturing investigation results for vapr3 footswitch *ea: during the investigation it was found that no activation occurred when the blue coagulation pedal was pressed.After inspecting the internal components, it was found that the microswitch spring contained within the blue coagulate pedal seems to be incorrectly formed or positioned thereby preventing operation of the coagulation function.It could be seen that the microswitch operating spring was almost flat against the microswitch which prevents the top cover from operating the microswitch.The microswitch itself successfully activated the generator on blue pedal when the switch was pressed.The microswitch is a subcomponent of the foot pedal 043008, supplied to atl uk.An nc was opened to track this failure with the supplier.A deeper investigation will be performed under this action.

Brand Name
VAPR3 FOOTSWITCH EA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23605114
Report Number1221934-2025-04486
Device Sequence Number18604017
Product Code HRX
UDI-Device Identifier10886705009114
UDI-Public(01)10886705009114(10)2504001
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K041135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number225023
Device Lot Number2504001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/01/2025
02/03/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/11/2025
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown